Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 35, NWS Cleveland, OH

June 21, 2018

NWS Cleveland, OH issued this small craft advisory at Jun 21, 2018, 9:51 AM EDT. It took effect at Jun 21, 2018, 5:00 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2018, 9:51 AM EDT (13:51 UTC)
In effect from
Jun 21, 2018, 5:00 PM EDT
Expired
Jun 22, 2018, 10:00 AM EDT
In force
17 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

613 
WHUS71 KCLE 211351
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
951 AM EDT Thu Jun 21 2018

LEZ148-149-212200-
/O.NEW.KCLE.SC.Y.0035.180621T2100Z-180622T0800Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
951 AM EDT Thu Jun 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 AM EDT FRIDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 5 PM this afternoon to
4 AM EDT Friday.

* WINDS...Northeast winds will increase to 15 to 20 knots for this
  evening and tonight. Gusts up to 25 knots.

* WAVES...building to 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142>147-212200-
/O.NEW.KCLE.SC.Y.0035.180621T2100Z-180622T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
951 AM EDT Thu Jun 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 AM EDT FRIDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 5 PM this afternoon to
10 AM EDT Friday.

* WINDS...Northeast winds will become east and increase to 15 to
  25 knots for this evening and tonight. Gusts up to 30 knots.

* WAVES...building to 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
4 follow-up statements
137 
WHUS71 KCLE 211952
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
352 PM EDT Thu Jun 21 2018

LEZ148-149-220400-
/O.CON.KCLE.SC.Y.0035.180621T2100Z-180622T0800Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
352 PM EDT Thu Jun 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...Northeast winds 15 to 25 knots becoming east.
 
* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142>147-220400-
/O.CON.KCLE.SC.Y.0035.180621T2100Z-180622T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
352 PM EDT Thu Jun 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WINDS...Northeast winds 15 to 25 knots becoming east. Gusts up 
  to 30 knots.
 
* WAVES...building to 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
833 
WHUS71 KCLE 220324
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1124 PM EDT Thu Jun 21 2018

LEZ148-149-220800-
/O.CON.KCLE.SC.Y.0035.000000T0000Z-180622T0800Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1124 PM EDT Thu Jun 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...East 15 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142>147-221130-
/O.CON.KCLE.SC.Y.0035.000000T0000Z-180622T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
1124 PM EDT Thu Jun 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WINDS...East 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
134 
WHUS71 KCLE 220746
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
346 AM EDT Fri Jun 22 2018

LEZ148-149-221400-
/O.EXT.KCLE.SC.Y.0035.000000T0000Z-180622T1400Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
346 AM EDT Fri Jun 22 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...East 10 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142>147-221400-
/O.CON.KCLE.SC.Y.0035.000000T0000Z-180622T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
346 AM EDT Fri Jun 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...East 15 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
863 
WHUS71 KCLE 221417
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1017 AM EDT Fri Jun 22 2018

...Small Craft Advisory discontinued east of Avon Point..
...Small Craft Advisory continues until 5 pm west of Avon Point...



LEZ142>145-222100-
/O.EXP.KCLE.SC.Y.0035.000000T0000Z-180622T1400Z/
/O.NEW.KCLE.SC.Y.0036.180622T1417Z-180622T2100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
1017 AM EDT Fri Jun 22 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...


The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 5 PM EDT this afternoon.

* WINDS...East 10 to 20 knots with gusts up to 25 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ146>149-221530-
/O.EXP.KCLE.SC.Y.0035.000000T0000Z-180622T1400Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1017 AM EDT Fri Jun 22 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Wind and waves have subsided below small craft advisory criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 21, 9:47 AM EDT, 4 minutes earlier.

Area forecast discussion, Jun 21, 9:47 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
947 AM EDT Thu Jun 21 2018

.SYNOPSIS...
High pressure over central Ontario will move to the New England
States tonight. This will allow low pressure over the Plains to
move eastward reaching the central Great Lakes Friday night.
This low will weaken as it moves to the eastern Great Lakes
early Sunday. A cold front will cross the region by Sunday
evening.

&&

.NEAR TERM /THROUGH FRIDAY/...
Update...Minor adj to sky cover for today but no big changes for
the update.

Previous Discussion...
High pressure over central Ontario will move to the New England
States tonight. This will allow low pressure over the Plains to
move eastward reaching central Indiana on Friday. As the low
approaches it will lift a warm front across the region. The
warm/moist advection will bring increasing chances of showers
starting this evening across the southwestern County Warning
Area (CWA). This shield of rain will then spread slowly
northeast through the night. The uncertainty is how much
influence the drier easterly flow will have on it. Typically
when the warm advection becomes this strong it can overwhelm the
lower level dry air, but amounts will be lighter as you move to
the northeast.

Have not hit the thunder chances all that hard tonight but as
the region gets into the warm sector on Friday the threat for
thunder will increase. If the low were not filling on Friday we
would have a concern for severe storms Friday afternoon.
Something for later shifts to monitor.

Warmer today with more sunshine, however clouds will increase
through the afternoon. Most locations will reach well into the
70s for highs. Lows tonight will range from the mid 50s across
inland NW PA to the mid 60s. Cloud cover and
showers/thunderstorms will impact highs on Friday. It will be
much more humid with highs in the 70s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
An upper trough making its way through the midwest will continue
eastward into the weekend, supporting a surface low that will move
through the Great Lakes on Friday night into Saturday. The low will
weaken as it crosses the eastern lakes but it will bring a healthy
dosage of rain. As of right now, do not see too much in the way of
breaks in the precipitation to make the forecast any lower than
likely pops for Friday night into Saturday. As the low moves east,
some areas may briefly dry out on Sunday morning but the associated
cold front will cross the area late Sunday and will bring one final
chance for precipitation. Temperatures will be slightly below normal
with lots of rain and cloud cover expected with most areas seeing
upper 70s for highs through the weekend.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
With the low pressure system and associated cold front departing the
region Sunday night, high pressure will build in for Monday and
Tuesday and will keep the long term forecast period dry. The back
side of the upper trough and the northerly flow behind the cold
front will probably keep Monday on the cooler side of normal. As the
high slides eastward and the upper ridge begins to develop over the
Great Lakes region, southerly flow and warm air advection will
stream in on Tuesday and Wednesday and highs will quickly be near-to-
above normal for Tuesday and then 5 to 10 degrees above normal for
Wednesday. An upper trough digs into the midwest on Wednesday into
Wednesday night, which will support a new low pressure system that
will reach the western Great Lakes late on Wednesday. Left all of
the Wednesday forecast dry for now but this will be something to
watch for late next week.

&&

.AVIATION /12Z Thursday THROUGH Monday/...
The MVFR cloud cover has moved south of the region. However
there is some fog across NW Ohio and patchy fog across other
inland locations. The thickest fog was located over NW at KTOL
with 1/2 mile or less occurring. The fog should quickly
dissipate as the atmosphere mixes. This mixing combined with a
dry easterly low level flow should help the morning showers over
western Ohio dissipate as well.

As low pressure moves toward the region from the central Plains
we will see northeasterly winds increase to 8 to 12 knots,
strongest near the lakeshore. A warm front will approach from
the south this evening with an increase in showers expected.
The coverage of thunder is uncertain but may increase Thursday
night with increasing warm advection. Ceilings will lower
though the evening with MVFR conditions expected. Some IFR will
likely develop with the heaviest showers.

OUTLOOK...Non-VFR conditions are also possible Friday into
Saturday in showers and thunderstorms.

&&

.MARINE...
Winds will begin light out of the northeast today as high pressure
resides to the north. As the high builds south and east and low
pressure moves in from the west, the pressure gradient will increase
and winds will strength out of the northeast this afternoon and
tonight. Most, if not all, of the lake will probably get to 15 to 25
knots tonight and waves will build to at least 3 to 5 feet and a
small craft will be needed. Did not issue at this forecast package
as the eastern nearshore zones may not need a small craft as long as
the western and central portions of the lake and it still will be
another 12 to 16 hours before we reach SCA criteria.

The low will move into the area on Friday night and move through on
Saturday. Winds will shift around in all directions as the low moves
through the area with winds eventually shifting to the northwest on
Sunday as the low departs and the cold front moves across the lake.
High pressure will build in behind the cold front on Monday into the
middle of next week and winds will generally be light and
variable.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from 5 PM EDT this afternoon through
     Friday morning for OHZ003-007-009>011.
PA...None.
MARINE...Small Craft Advisory from 5 PM this afternoon to 4 AM EDT
     Friday for LEZ148-149.
     Small Craft Advisory from 5 PM this afternoon to 10 AM EDT
     Friday for LEZ142>147.

&&

SYNOPSIS...Mullen
NEAR TERM...TK/Mullen
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Mullen
MARINE...Sefcovic
Hazardous weather outlook, Jun 21, 4:15 AM EDT, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
415 AM EDT Thu Jun 21 2018

LEZ061-142>149-162>169-OHZ003-006-008-013-014-017>023-027>033-
036>038-047-PAZ002-003-220815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-
Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-
Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie-
415 AM EDT Thu Jun 21 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ007-009>012-089-PAZ001-220815-
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
415 AM EDT Thu Jun 21 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

There is a moderate risk of swimming hazards for the beaches from
Ottawa County eastward to Erie County, Pennsylvania.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:56 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 1 more24 hr

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.